Hail, Montgomery
- When
- June 22, 4:20 PM EST to 4:22 PM EST
- Where
- Montgomery County, 1.73 mi ESE of Mace
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.010, -86.770
Severe storms moved across central Indiana during the early evening hours. The main severe threats from these storms were hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe storms moved across central Indiana during the early evening hours. The main severe threats from these storms were hail and damaging thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT SUN JUN 22 2008 .DISCUSSION...MAIN FORECAST FOCUS WILL BE POPS...PRECIP TIMING AND TO A LESSER EXTENT TEMPERATURES. WATER VAPOR SHOWS ELONGATED UPPER LOW ACRS NRN GREAT LAKES INTO EASTERN CANADA. SHORTWAVE OVER SW LWR MI AT 18Z DVLPG SCT SVR TSHRA ACROSS NRN IN INTO MI AND OH. WEAKER WAVE PROGRESSING ACROSS CNTRL IL AND CNTRL IN ALSO TRIGGERING SCT TSHRA SLGTLY WEAKER THAN NRN COUNTERPARTS. SHOR WAVES EMBEDDED IN CYCLONIC FLOW SHOULD EXIT EARLY EVE WITH ONE MORE COMING THROUGH LATE TNGT INTO MON FROM WI RESULTING IN MORE SCT STORMS MON. AFTER THIS LAST SHORT WAVE MONDAY...SFC RIDGING BUILDS IN TO BRING CLEARING AND DRY WEATHER MONDAY NIGHT INTO TUESDAY EVENING. GRT LAKES UPPER TROF LIFTING EAST MON LEAVES US IN NW FLOW ALOFT WITH RISING HEIGHTS AND RETURN TO SW SFC FLOW. ALL ADDS UP TO RETURN TO HIGHER TEMPS AND DEWPOINTS WED INTO NEXT WEEKEND. WEAK SHORT WAVES EMBEDDED IN FLOW WILL TRIGGER TSHRA CLUSTERS EACH DAY. GIVEN THIS OCCURRING DAYS 3 AND BEYOND WILL NOT TRY TO SET HIGHER POPS ANY ONE PERIOD FOR TIMING PURPOSES AND HAVE GENERALLY FOLLOWED GUIDANCE. CURRENT TEMP FCSTS WERE PRETTY REASONABLE AND GIVEN MODEL SIMILARITIES IN COMING WEEK...HAVE NOT DEVIATED MUCH HERE. MAXS MON FROM MET APPEARED A BIT TOO COOL THOUGH SO HAVE LEANED MORE TO MAV NUMBERS HERE. .AVIATION...DISCUSSION FOR 18Z TAFS MAIN PROBLEM FOR AVIATION WILL BE THE CHANCE OF TSTMS THIS AFTN. WEAK TROF WILL BE MOVING THROUGH THIS AFTERNOON. DEW POINTS WILL BE DECREASING DURING THE AFTN AND ATMOSPHERE WILL NOT BE AS UNSTABLE AS SATURDAY. SOME ISOLATED TSTMS WILL BE PSBL THROUGH 02Z GIVING BRIEF PERIODS OF MVFR. OUTSIDE OF THE TSTMS CONDITIONS WILL BE VFR. WITH THE LOSS OF HEATING THE CHC OF TSTMS WILL END. WITH DRIER AIR MOVING IN THERE WILL BE LESS CHC OF FOG TNGT. ONLY EXCEPTION WILL BE IF A TAF LOCATION RECEIVES SIGNIFICANT RAIN FROM A TSTM THEN CONDITIONS MAY BRIEFLY DECREASE TO MVFR. SCT CU WILL DEVELOP AFT 14Z MON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SH PUBLIC...JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 317 PM EDT SUN JUN 22 2008 INZ021-028>031-035>049-051>057-060>065-068>072-231930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 317 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL END EARLY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH HAIL TO ONE INCH DIAMETER AND WIND GUSTS TO NEAR 60 MPH. HAIL HAS BEEN THE ONLY REPORTED WEATHER EARLIER THIS AFTERNOON AND THE SEVERE WEATHER THREAT SHOULD END SHORTLY AFTER DUSK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED MONDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-231930- KNOX- 317 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH ONE INCH DIAMETER HAIL AND WIND GUSTS TO NEAR 60 MPH BEING THE MAIN THREAT. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER WILL BE THROUGH DUSK AND HAIL IS MORE LIKELY THAN WIND. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WHITE AND WABASH RIVER IN SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ONLY REMAINING FLOOD WATERS WILL BE IN THE HAZLETON...MOUNT CARMEL AND NEW HARMONY AREAS. FLOODING WILL END IN THESE AREAS BY WEDNESDAY...JUNE 25. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED MONDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
The Indianapolis radar (KIND), 54 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were reported down due to damaging thunderstorm winds.
Hail fell in the Heartland Crossing area.
The penny size hail fell in Camby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112624, 112625, 112626, 112627, 112628, 112629, 112630, 112631, 112632, 112633.